Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 27, 2007, 4:02 PM CDT for Jackson County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2007, 4:02 PM CDT (21:02 UTC)
- Expired
- Jun 27, 2007, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 33 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 272102 SVRLIX MSC059-272130- /O.NEW.KLIX.SV.W.0113.070627T2102Z-070627T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 402 PM CDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI... * UNTIL 430 PM CDT * AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 12 MILES EAST OF WADE...OR ABOUT 15 MILES NORTHEAST OF ESCATAWPA...AND MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WADE BY 425 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3052 8842 3072 8841 3073 8880 3050 8879 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:36 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 27, 3:36 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 336 PM CDT WED JUN 27 2007 .SHORT TERM... TODAYS CONVECTIVE COVERAGE LOOKS MORE TYPICAL OF BERMUDA RIDGE EASTERLY FLOW REGIME WITH ISOLATED TO MARGINALLY SCATTERED COVERAGE WITH SHORT DURATIONS. THE BETTER CONCENTRATION APPEARS TO BE IN THE MOBILE RIVER VALLEY AND MOBILE BAY...ADVANCING TOWARD SOUTHEAST MISSISSIPPI. THESE STORMS MAY MAKE IT AS FAR AS THE PEARL RIVER VALLEY BEFORE LOSING STEAM AT SUNSET. OTHERWISE NEAR GUIDANCE TEMPS AND POPS FOR TONIGHT THROUGH THURSDAY NIGHT...WHICH IS CLOSE TO PERSISTENCE OF TODAYS CONDITIONS. 24 .LONG TERM... MODELS SHOW A UNSEASONABLE COLD FRONT DROPPING INTO THE UPPER PORTIONS OF THE GULF STATES BUT STALLING BEFORE GETTING TO THE COAST BY SUNDAY. THIS MAY FOCUS THE MOISTURE LATER IN THE WEEKEND THEREBY INCREASING RAIN CHANCES FOR SUNDAY AND MONDAY BEFORE BERMUDA HIGH BUILDS BACK INTO THE AREA. OTHERWISE NEAR SEASONAL POPS AND TEMPS THROUGH TUESDAY. 24 && .AVIATION... MAIN CONCERN WILL BE TSRA THE REMAINDER OF THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS OVER SOUTHWEST ALABAMA WILL LIKELY SEND AN OUTFLOW BOUNDARY WEST INTO SOUTHEAST MS WHICH MAY ENHANCE THE STRENGTH OF DEVEOPING TSRA ACROSS AREAS FROM KPQL TO KGPT. ELSEWHERE...MOST OF THE AREA HAS ONLY SEEN ISOLATED COVERAGE SHRA/TSRA...SO THERE IS ABOUT A 20 PERCENT CHANCE OF CONVECTION THROUGH THIS EVENING OVER THE EAST CENTRAL AND SOUTHEAST LA AIRPORTS. LOOKING TO TOMORROW...SHRA/TSRA IS EXPECTED OVER ABOUT 30 PERCENT OF THE AREA FROM LATE MORNING TO EARLY EVENING. 22 && .MARINE... EAST TO SOUTHEAST WINDS WILL CONTINUE UP IN THE 10 TO 15 KNOT RANGE THROUGH TONIGHT AND EARLY THURSDAY THEN GENERALLY 10 KNOTS OR LESS FROM MIDDAY THURSDAY THROUGH MOST OF SATURDAY. WESTERLY WINDS MAY INCREASE A BIT SATURDAY NIGHT IN ADVANCE OF AN APPROACHING FRONTAL BOUNDARY...BUT OVERALL...WEEKEND BOATING CONDITIONS LOOK GOOD EXCEPT DURING ISOLATED TO OCCASIONALLY SCATTERED THUNDERSTORMS. 22 && .PRELIMINARY POINT TEMPS/POPS... MCB 71 91 70 91 / 20 30 20 30 BTR 72 91 71 92 / 10 30 20 30 MSY 76 91 75 91 / 10 30 20 30 GPT 75 90 74 91 / 10 30 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24/22
Hazardous weather outlook, Jun 27, 11:13 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1113 AM CDT WED JUN 27 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-280500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1113 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 30 TO 40 MPH...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL WITH SOME LOCAL ACCUMULATIONS OF 1 TO 2 INCHES IN AN HOUR. ISOLATED WATERSPOUTS MAY DEVELOP OVER THE COASTAL WATERS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTOMS ARE EXPECTED EACH AFTERNOON AND EARLY EVENING. NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
In the hours before
Special weather statement, Jun 27, 3:45 PM CDT, 17 minutes before
MSZ082-272145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 345 PM CDT WED JUN 27 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HAIL ALONG A LINE EXTENDING FROM LUCEDALE TO DOWNTOWN MOBILE TO MOSS POINT...MOVING WEST AT 10 MPH. THUNDERSTORMS WILL BE NEAR... MOSS POINT AND WADE AT 445 PM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:29 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.